I started taking Aviane BC on the 30th of March, on the first day of my period... Just over 2 weeks later, I started menustrating. I thought it was just midcycle spotting at first, but then it developed into a full-on period. It's now been 7 days, and I'm still bleeding fairly heavily. My usual cycle is 25-28 days long, and bleeding lasts for 4 days relatively heavy bleeding, and a day of light spotting. I'm getting kind of freaked out - I'll probably check in with Health Services tomorrow morning, since they're the ones that prescribed me these pills a month ago, at my request - but should I be worried? I've also been a lot more emotional than usual, experiencing more intense moodswings/PMS-yness the day before I started my period, and then experiencing cramps and moodswings THROUGHOUT my period, which is unusual. I've found myself crying two or three times over the past week for inconsequential or inexplicable reasons. Starting to wonder if it's worth it, since we use condoms anyway.
Posts: 18 | From: New Hampshire | Registered: Apr 2006
| IP: Logged |
I don't think you have anything to worry about - mid-cycle spotting/bleeding is a common side effect when you're starting hormonal birth control for the first couple months. Mood-wonkiness can also be an effect, as your body gets used to the hormone differences.
If you want to stick it out and see if your cycles settle down, the side-effects should go away after about the first 2-3 months, or from there you can decide if a different prescription may be better or if you want to ditch the hormonal method completely.
Or, if you just can't be bothered? As long as you're using condoms correctly, they give you plenty of protection on their own.
-------------------- Jean aka dailicious Scarleteen Volunteer Love us? Want to keep us in your lives and hearts? Give what you can! Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.